Mixed finite element methods for nonlinear elliptic problems: The h-p version

Miyoung Lee, Fabio A. Milner

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Mixed finite element methods for strongly nonlinear second order elliptic problems are proposed and analyzed. Existence and uniqueness of the approximate solution are demonstrated using a fixed point argument. Convergence and stability of the method are proved both with respect to mesh refinement and increase of the degree of the approximating polynomials. The analysis is carried out in detail using Raviart-Thomas-Nedelec spaces as an example. Numerical results for minimal surface problems are obtained using Brezzi-Douglas-Marini spaces. Graphs of the approximate solutions are presented for two different problems.

Original languageEnglish (US)
Pages (from-to)239-261
Number of pages23
JournalJournal of Computational and Applied Mathematics
Volume85
Issue number2
DOIs
StatePublished - Nov 12 1997
Externally publishedYes

Keywords

  • BDM space
  • Minimal surfaces
  • Mixed method
  • Nonlinear elliptic problem

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Mixed finite element methods for nonlinear elliptic problems: The h-p version'. Together they form a unique fingerprint.

  • Cite this